A female asked:
i am currently on bupropion xl and was prescribed tramadol 50 mg to take every 8 hrs for a few days for back pain. is this safe for a limited time?
2 doctor answers
Dr. Kathy Robinson answered
32 years experience Family Medicine
Not recommended: Since bupropion and tramadol both lower the seizure threshold, It is not recommended that you take them at the same time. The combination could cause a seizure.
Answered on Sep 2, 2018
Dr. Daniel Ziegler answered
30 years experience Emergency Medicine
Its risky: Unfortunately both medications are known to cause seizures and that risk is increased with the combination but at normal doses that risk is still relatively low. Tramadol was marketed as a non-opiate pain medication and this is inaccurate. It does act on opiate receptors to reduce pain and being a synthetic it has side effects that true opiates dont so it's worse than plain old opiate pain killers
Answered on Jan 5, 2019
90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:
People also searched for:
Connect by text or video with a U.S. board-certified doctor now — wait time is less than 1 minute!
$15 per month